Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 25, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 14, 2012, 5:05 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2012, 5:05 PM CDT (22:05 UTC)
- Expired
- Mar 14, 2012, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
658 WHUS73 KMKX 142205 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 505 PM CDT WED MAR 14 2012 ...GUSTY SOUTHWEST WINDS INTO THE EARLY EVENING... .A TIGHT PRESSURE GRADIENT AHEAD OF A SLOWLY MOVING TROUGH OF LOW PRESSURE WILL ALLOW SOUTHWEST WINDS TO GUST FREQUENTLY TO SMALL CRAFT ADVISORY LEVELS INTO THE EARLY EVENING HOURS...ESPECIALLY CLOSER TO SHORE. THE WINDS WILL BEGIN TO EASE AS DEEPER MIXING ENDS WITH SUNSET...AND THE GRADIENT RELAXES AS THE TROUGH SAGS INTO SOUTHERN LAKE MICHIGAN. THE OFFSHORE WINDS WILL KEEP WAVES BELOW ADVISORY CRITERIA. LMZ644>646-150200- /O.NEW.KMKX.SC.Y.0025.120314T2205Z-120315T0200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 505 PM CDT WED MAR 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS: SOUTHWEST 10 TO 20 KNOTS...WITH FREQUENT GUSTS OF 25 TO 29 KNOTS. * WAVES: 1 TO 3 FEET WITH THE HIGHER WAVES TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
1 follow-up statement
842 WHUS73 KMKX 150204 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 904 PM CDT WED MAR 14 2012 ...SOUTHWEST WINDS HAVE EASED... .THE COMBINATION OF THE SURFACE PRESSURE GRADIENT RELAXING AS A WEAK SURFACE TROUGH SAGS INTO THE REGION...AND THE END OF DEEP LAYER MIXING WITH SUNSET HAS ALLOWED SOUTHWEST WIND GUSTS TO FALL BELOW CRITERIA. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. LMZ644>646-150315- /O.EXP.KMKX.SC.Y.0025.000000T0000Z-120315T0200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 904 PM CDT WED MAR 14 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 4:40 PM CDT, 25 minutes earlier.
Area forecast discussion, Mar 14, 4:40 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 PM CST WED MAR 14 2012 .VERY SHORT TERM...TONIGHT AND THURSDAY. CHALLENGING FORECAST WITH HIGH UNCERTAINTY IN A WEAK THUNDERSTORM CHANCE...FOG/STRATUS DEVELOPMENT...AND THURSDAY MAX TEMPERATURES. WARM AIR AND LOW LEVEL MOISTURE STREAMED INTO SOUTHERN WI THIS AFTERNOON AHEAD OF A LOW PRESSURE TROUGH CURRENTLY SITUATED FROM WESTERN LAKE SUPERIOR INTO WESTERN IOWA. THE STRATUS IN NORTHEAST IOWA AND FAR WESTERN WI STAYED OUT OF THE FORECAST AREA IN THE AFTERNOON...PROVING THAT WE WERE UNDER A WELL-MIXED ENVIRONMENT. CUMULUS CLOUDS DEVELOPED ACROSS SOUTHERN WI LATE THIS AFTERNOON AT THE TOP OF THE MIXED LAYER...AROUND 3500 TO 4000 FEET AGL. THE CU ARE VERY SHALLOW DUE TO THE CAP. MAINTAINED THE SLIGHT CHANCE FOR THUNDERSTORMS FROM MID EVENING THROUGH LATE TONIGHT BUT VERY LOW CONFIDENCE IN THIS OCCURRING. THE HRRR AND SPC 4 KM WRF NMM SHOW A FEW SHOWERS BREAKING OUT. GIVEN THE INSTABILITY WITH CAPE OVER 1000 J/KG...KEPT WITH THE TSTORM THINKING. HOWEVER THE CHANCE IS VERY LOW. THERE IS VERY LITTLE UPPER LEVEL FORCING AND NO UPPER LEVEL MOISTURE TO WORK WITH. THE NEXT CHALLENGE IS THE POSSIBILITY FOR FOG AND STRATUS TO DEVELOP LATE TONIGHT/THU MORNING. VERY LOW CONFIDENCE IN THIS SCENARIO...BUT IT IS HARD TO IGNORE THE PERSISTENT MOS GUIDANCE SUGGESTING DENSE FOG. GIVEN DEWPOINT TEMPS IN THE MID/UPPER 50S THIS AFTERNOON /CROSSOVER TEMPS/ AND FORECAST TEMPS TO COOL LATE TONIGHT AS THE TROUGH/WEAK PRESSURE GRADIENT COMES OVERHEAD...THERE IS POTENTIAL FOR FOG TO DEVELOP AND POSSIBLY BECOME DENSE. IT IS DIFFICULT TO PICTURE THIS SCENARIO SINCE THE ATMOSPHERE HAS BEEN SO DRY AND TEMPS ARE SO WARM TODAY THAT THEY MAY NOT DROP BELOW THE CROSSOVER TEMPS...ESPECIALLY IN THE SOUTHERN FORECAST AREA. THEREFORE...DID NOT ISSUE A DENSE FOG ADVISORY...BUT MENTIONED AREAS OF FOG WITH PATCHY DENSE FOG IN FORECAST LATE TONIGHT INTO THUR MORNING. A BACK DOOR COLD FRONT WILL ZIP DOWN LAKE MICHIGAN MID THU MORNING. THE CANADIAN MODEL IS QUICKER WITH THE WIND SHIFTING TO THE NORTHEAST THAN THE NAM. WINDS SHOULD INCREASE ALONG THE LAKESHORE WITH THE FRONT...THEN REMAIN SOMEWHAT ELEVATED AROUND 10 KNOTS THROUGH THE MID AFTERNOON WITH THE STRONGER PRESSURE GRADIENT. THIS COLD FRONT SCENARIO PAINTS A DREARY PICTURE FOR MILWAUKEE ON THURSDAY. CAN/T RULE OUT DRIZZLE WITH LOW CLOUDS...GUSTY NORTHEAST WINDS FOR A TIME AND COOL TEMPERATURES FROM THE LAKE. LAKE MICHIGAN TEMPS WERE BETWEEN 37 AND 40 DEGREES FAHRENHEIT PER MODIS IMAGERY YESTERDAY EVENING. UNCERTAIN HOW FAR INTO SOUTH CENTRAL WI THE FRONT WILL MAKE IT ON THU. THE CANADIAN BRINGS IT ALL THE WAY TO MSN AND THE NAM DOES NOT. TRIED TO BLEND THE TWO MODEL SOLUTIONS FOR TEMPS AND WINDS. .SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY. WL CONTINUE TO LEAN MORE ON HIGHER RESOLUTION NAM SOLUTION FOR THIS PERIOD...WITH SURFACE FRONTAL BOUNDARY NUDGED FARTHER SOUTH DEEPER INTO NRN IL AT START OF PERIOD. WITH MOIST LIGHT LOW LEVEL NORTHEAST FLOW BELOW INVERSION EXPCD TO CONTINUE...WL CARRY FOG MENTION THRU THURSDAY NIGHT...AND CONFINE TO THE EAST...CLOSER TO COOL LAKE MI ON FRI. MAY BE UNDERDOING AMOUNT OF CLOUD COVER NORTH OF FRONTAL BOUNDARY DUE TO MOIST LOW LEVEL NORTHEAST FLOW BUT CONCERNED ABOUT DRY AIR ENTRAINMENT FROM THE NORTH THU NGT INTO FRI. DEWPTS FALL INTO THE TEENS AND 20S BEHIND THE FRONT IN THE NRN PLAINS. FOG SHOULD BEGIN TO BREAK UP AS BOUNDARY LAYER GETS BETTER MIXED FRIDAY MRNG. FRONTAL BOUNDARY BEGINS TO SHIFT NORTHWARD LATER FRIDAY AND FRIDAY NIGHT IN RESPONSE TO INCREASING LOW LEVEL SW FLOW. CAPPING DOES DECREASE FRI AFTN BUT LACK OF ANY TRIGGER PRECLUDES ADDING ANY POPS FOR NOW. BETTER CHANCE APPEARS FRI NIGHT AS MID LEVEL WARM AIR ADVECTION INCREASES ALONG WITH ELEVATED MOISTURE. COINCIDENTALLY... WEAK MID LEVEL SHORT WAVE CAUGHT IN SOUTHWEST FLOW MOVES THRU SRN WI. WEAK LAYER Q-VECTOR CONVERGENCE BRUSHES SRN WI AS WELL...SO ENUF EVIDENCE TO WARRENT ADDING SCHC POPS FRI NGT...CARRYING INTO SAT. BULK OF SAT SHOULD BE DRY HOWEVER AS WK FORCING WL HAVE SHIFTED TO THE NORTHEAST EARLY. SAT EXPCD TO BE WARMER MOST LOCATIONS WITH BETTER SLY SFC WINDS. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. NO SIGNIFICANT CHANGES PLANNED FOR THIS PERIOD. APPEARS AMPLIFYING UPSTREAM LONG-WAVE TROFFING WL CONTINUE TO BRING WARM SOUTHERLY FLOW AND RESULTING UNSEASONABLY WARM TEMPERATURES TO MOST OF SRN WI FOR THE BULK OF THIS PERIOD. RIGHT THROUGH 00Z/22...GFS 500H 5 DAY MEAN HEIGHTS REMAIN 100 TO 200 METERS ABV NORMAL ACRS SRN WI. HOWEVER...GFS DIVERGING FROM OTHER LONG RANGE GUIDANCE LATER IN THE EXTENDED PERIOD. ECMWF HAS BEEN TRENDING TOWARD MORE PROGRESSIVE PATTERN MID-WEEK WITH UPSTREAM PIECE OF ENERGY DIGGING INTO BACK SIDE OF LONG WAVE TROUGH ON TUESDAY. THIS RESULTS IN LONG WAVE TROUGH EDGING SLOWLY EWD THRU CENTRAL CONUS...WITH SFC FRONT MOVING THRU AREA LATE TUE NGT AND WED. MEANWHILE...LAST SEVERAL DETERMINISTIC RUNS OF THE GFS HAVE TRENDED TOWARD PERSISTENT BLOCKING HIGH OVER ERN CONUS CONTINUING THROUGH MID-WEEK...PREVENTING EWD PROGRESSION OF LONG WAVE TROUGH. AS A RESULT...GFS TRENDING TOWARD CUT-OFF UPPER LOW DEVELOPING OVER THE SRN PLAINS. THIS UPPER LOW WOULD EVENTUALLY GET NUDGED NORTHEAST INTO THE UPPER MIDWEST LATER IN THE WEEK BY UPSTREAM KICKER PUSHING TOWARD WEST COAST WED NGT AND THU. GFS ENSEMBLE MEMBERS FAVORING CUTOFF LOW...BUT SEVERAL MEMBERS LEAN TOWARD MORE PROGRESSIVE SOLUTION. HPC LEANING TOWARD ECMWF SOLUTION...BUT SLOWER EWD PROGRESSION...WHICH WOULD BE REASONABLE CONSIDERING BLOCKING RIDGE TO THE EAST. FOR NOW...CONFIDENCE WL BE LOWEST IN THE LATE PERIODS OF THE EXTENDED. TEMPERATURES EARLY NEXT WEEK WILL BE WILL BE FLIRTING WITH RECORD HIGHS INLAND...WHILE LAKE MICHIGAN KEEPS LAKESHORE TEMPERATURES CONSIDERABLY COOLER. LATEST MODIS IMAGES SHOW LAKE MI LAKE SFC TEMPERATURE REMAINING THE UPPER 30S TO LOW 40S. FOR MUCH OF THE EXTENDED PERIOD...UPPER LEVEL HEIGHT AND LOW LEVEL TEMPERATURE ANOMOLIES BETWEEN 3 AND 4 STANDARD DEVIATIONS. IN THE EARLIER PERIODS OF THE EXTENDED...WL CONTINUE LOW POPS FOR THUNDER SAT NGT INTO SUN AS PIECE OF MID-LEVEL ENERGY MOVES NORTHEAST ACROSS THE REGION. WARM MID-LEVEL AIR OVERSPREADS SRN WI AFTER THIS DISTURBANCE. CAPPING INVERSION PREVENTS ANY SIGNIFICANT PRPN THREAT EARLY NEXT WEEK...WITH LIMITED MOISTURE. && .AVIATION /00Z TAFS/... ALTHOUGH A SLIGHT CHANCE OF A THUNDERSTORM EXISTS THIS EVENING...DUE TO THE LACK OF FORCING WILL KEEP THE TAF FORECASTS DRY. A WEAK COLD FRONT WILL SAG SOUTH LATE TONIGHT...AND WITH THE INCREASED MOISTURE SOME FOG POTENTIAL WILL INCREASE ALONG WITH THE POSSIBILITY OF LIFR FOG OR IFR CEILINGS. VERY LOW CONFIDENCE IN FOG POTENTIAL...BUT IT SEEMS LIKE A GOOD ENOUGH CHANCE TO PUT INTO TAFS. WILL HOLD OFF MENTIONING DENSE FOG IN A TEMPO GROUP UNTIL BETTER CONFIDENCE DEVELOPS. A BACK DOOR COLD FRONT WILL ZIP DOWN LAKE MICHIGAN MID THU MORNING. WINDS WILL SHIFT TO THE NORTHEAST AND INCREASE ALONG THE LAKESHORE WITH THE FRONT...THEN REMAIN SOMEWHAT ELEVATED AROUND 10 KNOTS THROUGH THE MID AFTERNOON WITH THE STRONGER PRESSURE GRADIENT. THIS COLD FRONT SCENARIO PAINTS A DREARY PICTURE FOR MILWAUKEE ON THURSDAY. CAN/T RULE OUT DRIZZLE WITH LOW CLOUDS...GUSTY NORTHEAST WINDS FOR A TIME AND COOL TEMPERATURES FROM THE LAKE. && .MARINE... A WEAK COLD FRONT WILL SAG IN FROM THE NORTH LATE TONIGHT THEN A NORTHEAST FLOW AND LAKE COOLING EXPECTED ON THURSDAY. THERE IS POTENTIAL FOR DENSE FOG TO DEVELOP ACROSS LAKE MICHIGAN TONIGHT AS MOIST AIR WORKS ITS WAY INTO THE AREA. && .CONFIDENCE... TONIGHT AND THURSDAY...LOW. THURSDAY NIGHT AND FRIDAY...MEDIUM. FRIDAY NIGHT AND SATURDAY...LOW TO MEDIUM. SATURDAY NIGHT AND SUNDAY...LOW TO MEDIUM. MONDAY AND TUESDAY...MEDIUM. WEDNESDAY...LOW TO MEDIUM. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT TERM/LONG TERM...MBK VERY SHORT TERM/AVIATION/MARINE...MRC
Hazardous weather outlook, Mar 14, 3:28 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CDT WED MAR 14 2012 WIZ046-047-051-052-056>060-062>072-152030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 328 PM CDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT AS A WEAK COLD FRONT MOVES ACROSS SOUTHERN WISCONSIN. PATCHY DENSE FOG IS EXPECTED TO DEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY AS WARM...MOIST AIR RETURNS TO SOUTHERN WISCONSIN. A WEAK UPPER LEVEL DISTURBANCE MAY BRING THUNDERSTORMS TO THE AREA ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVER THE NEXT WEEK. LMZ643>646-152030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 PM CDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT GUSTY SOUTHWEST WINDS APPROACHING SMALL CRAFT ADVISORY LEVELS WILL DIMINISH EARLY THIS EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT AS A WEAK COLD FRONT MOVES ACROSS LAKE MICHIGAN. AREAS OF DENSE FOG ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY AREAS OF FOG ARE EXPECTED THURSDAY INTO THURSDAY NIGHT. THE FOG MAY BE DENSE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY AS WARM...MOIST AIR BEGINS TO SURGE NORTHWARD ACROSS LAKE MICHIGAN. A WEAK UPPER LEVEL DISTURBANCE MAY BRING THUNDERSTORMS TO THE AREA ON MONDAY. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.